Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 66, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jul 8, 2021, 12:58 AM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 12:58 AM CDT (05:58 UTC)
- Expired
- Jul 9, 2021, 3:32 PM CDT
- In force
- 39 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
107 WHUS74 KHGX 080558 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1258 AM CDT Thu Jul 8 2021 GMZ330-350-370-081400- /O.NEW.KHGX.SC.Y.0066.210708T0558Z-210708T1600Z/ Matagorda Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 1258 AM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Winds in excess of 20 knots with higher gusts possible. * WHERE...Matagorda Bay, Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
411 WHUS74 KHGX 080816 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 316 AM CDT Thu Jul 8 2021 GMZ330-350-370-091200- /O.EXT.KHGX.SC.Y.0066.000000T0000Z-210709T1200Z/ Matagorda Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 316 AM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Southeast winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
397 WHUS74 KHGX 081501 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1001 AM CDT Thu Jul 8 2021 GMZ335-355-375-082100- /O.EXB.KHGX.SC.Y.0066.000000T0000Z-210708T2100Z/ Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 1001 AM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots. * WHERE...Galveston Bay, Coastal waters from High Island to Freeport TX out 20 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-350-370-082315- /O.CON.KHGX.SC.Y.0066.000000T0000Z-210709T1200Z/ Matagorda Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 1001 AM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Southeast winds 20 to 25 knots with gusts up to 35 knots and seas 4 to 6 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
996 WHUS74 KHGX 081951 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 251 PM CDT Thu Jul 8 2021 GMZ335-355-375-090400- /O.EXT.KHGX.SC.Y.0066.000000T0000Z-210709T1200Z/ Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 251 PM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots. * WHERE...Galveston Bay, Coastal waters from High Island to Freeport TX out 20 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-350-370-090400- /O.CON.KHGX.SC.Y.0066.000000T0000Z-210709T1200Z/ Matagorda Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 251 PM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Southeast winds 20 to 25 knots with gusts up to 35 knots and seas 6 to 8 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
120 WHUS74 KHGX 090339 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1039 PM CDT Thu Jul 8 2021 GMZ330-335-350-355-370-375-091145- /O.EXT.KHGX.SC.Y.0066.000000T0000Z-210709T1500Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1039 PM CDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Southeast winds 20 to 25 knots with gusts up to 35 knots and seas 6 to 8 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 10 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
082 WHUS74 KHGX 090914 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 414 AM CDT Fri Jul 9 2021 GMZ330-335-355-375-091715- /O.EXT.KHGX.SC.Y.0066.000000T0000Z-210709T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 414 AM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet. Choppy to rough bay waters. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-370-091715- /O.EXT.KHGX.SC.Y.0066.000000T0000Z-210710T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 414 AM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 8 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
553 WHUS74 KHGX 091536 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1036 AM CDT Fri Jul 9 2021 GMZ330-335-355-375-091800- /O.CON.KHGX.SC.Y.0066.000000T0000Z-210709T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 1036 AM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. Choppy to rough bay waters. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-370-092345- /O.CON.KHGX.SC.Y.0066.000000T0000Z-210710T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 1036 AM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 7 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
595 WHUS74 KHGX 091822 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 122 PM CDT Fri Jul 9 2021 GMZ355-375-100000- /O.EXP.KHGX.SC.Y.0066.000000T0000Z-210709T1800Z/ /O.NEW.KHGX.SC.Y.0067.210709T1822Z-210710T0000Z/ Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 122 PM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots. Seas 4 to 6 ft. * WHERE...Coastal waters from High Island to Freeport TX out 20 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-091930- /O.EXP.KHGX.SC.Y.0066.000000T0000Z-210709T1800Z/ Matagorda Bay-Galveston Bay- 122 PM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Southeast winds will range from 15 to 20 knots for the remainder of the afternoon. Bay waters becoming slightly choppy in the afternoon. Mariners in small craft should exercise caution. $$ GMZ350-370-100000- /O.CON.KHGX.SC.Y.0066.000000T0000Z-210710T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 122 PM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 7 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
419 WHUS74 KHGX 092032 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 332 PM CDT Fri Jul 9 2021 GMZ350-370-092145- /O.CAN.KHGX.SC.Y.0066.000000T0000Z-210710T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 332 PM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Southeast winds will range from 15 to 20 knots for the remainder of the afternoon. Mariners in small craft should exercise caution. $$ GMZ355-375-092145- /O.CAN.KHGX.SC.Y.0067.000000T0000Z-210710T0000Z/ Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 332 PM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Southeast winds will range from 15 to 20 knots for the remainder of the afternoon. Mariners in small craft should exercise caution.. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 12:15 AM CDT, 43 minutes earlier.
Area forecast discussion, Jul 8, 12:15 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1215 AM CDT Thu Jul 8 2021
.AVIATION [06Z TAF Issuance]...
Showers and isolated thunderstorms seem to be moving into coastal
(and SW) portions of SE TX rather quickly at this time. Will keep
the mention of VCSH/VCTS in for mostly our southern sites through
these next 6-8hrs. MVFR/IFR CIGS remain possible for the northern
site overnight/early tomorrow morning. Scattered activity through
the afternoon should be north of the I-10 corridor, with the next
round of storms developing/moving into the coastal counties later
in the evening. 41
&&
.PREV DISCUSSION... /ISSUED 248 PM CDT Wed Jul 7 2021/
.FLASH FLOOD WATCH REMAINS IN EFFECT FOR COASTAL AREAS THROUGH
FRIDAY MORNING...
SHORT TERM [Tonight Through Thursday Night]...
A broad upper level low over South Texas and a weak surface low in
roughly the same area of South Texas and a weak coastal trough of
low pressure will focus periods of showers and thunderstorms near
the middle and upper Texas coast through Thursday night. SE TX has
received a bit of a lull this afternoon and that is allowing some of
the heavier rain over Jackson and Matagorda counties to drain.
However, continued heating this afternoon should spawn scattered
shra/tsra by late afternoon into this evening. Am expecting rainfall
to increase in coverage later tonight along the coast as the sfc low
slowly deepens and the inflow on the east side of this feature
increases and both surface and speed convergence increase. Am
expecting rainfall to increase along the coast by 06z with locally
heavy rain possible along the coast and just inland. Will let the
current Flash Flood Watch run as configured but if heavy rain pushes
a bit further inland, will need to expand the Watch to include
inland portions of the coastal counties and possibly include Wharton
county. Forecast soundings show PW values between 2.20 and 2.40
inches and jet dynamics look very favorable with a weak splitting
jet over SE TX.
Not a lot of change for the rest of Thursday into Thursday Night as
the upper level and surface feature remain nearly stationary. Low
level directional and speed convergence will remain strong and upper
level winds remain favorable. PW values remain between 2.20 and 2.50
inches so the potential for heavy rain will persist. One additional
concern for Thursday night into early Friday is some extra level
upper level support with a departing 45 knot speed max placing SE TX
in the favored RRQ. This feature should help to enhance rainfall
over the SE half of the region. Some of the CAMs are suggesting some
rather heavy rainfall totals between 06-12z Friday.
Clouds and rain cooled air should keep MaxT values a little below
climo but overnight lows should remain near climo for the next
couple of days. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 73 85 74 85 74 / 30 70 30 50 10
Houston (IAH) 74 82 75 83 76 / 60 90 50 70 30
Galveston (GLS) 78 84 80 86 80 / 80 90 70 60 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday morning for the following
zones: Bolivar Peninsula...Brazoria Islands...Coastal
Brazoria...Coastal Galveston...Coastal Jackson...Coastal
Matagorda...Galveston Island...Inland Brazoria...Inland
Galveston...Inland Jackson...Inland Matagorda...Matagorda
Islands.
GM...NONE.
&&In the hours before
Special weather statement, Jul 7, 8:52 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
852 PM CDT Wed Jul 7 2021
TXZ235-236-335-336-436-080245-
Coastal Matagorda TX-Inland Matagorda TX-Matagorda Islands TX-
Coastal Jackson TX-Inland Jackson TX-
852 PM CDT Wed Jul 7 2021
...Slow-Moving Gulf Rainband Drifting Up Texas Coast Into Jackson
and Matagorda Counties...
At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Point Comfort to 61 miles southeast of
Matagorda. Movement was northwest at 30 mph.
A long duration of heavy rain, along with winds gusting as high as
around 30 mph will be possible with these storms.
Locations impacted include...
Edna, Palacios, Ganado, Point Comfort, La Ward, Alamo Beach,
Indianola, Schicke Point, Olivia, Lolita, Port Alto, Blessing,
Cordele, Vanderbilt, Morales and Lake Texana Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2838 9638 2840 9637 2846 9641 2846 9642
2851 9648 2847 9652 2855 9648 2858 9662
2864 9661 2869 9666 2872 9665 2882 9672
2885 9670 2892 9679 2902 9683 2906 9694
2926 9666 2859 9590 2852 9579 2838 9607
TIME...MOT...LOC 0151Z 137DEG 28KT 2874 9651 2796 9538 2732 9450The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:52 PM CDT | Special Weather Statement | HGX | Jackson | 53 min |
| Jul 7, 8:57 PM CDT | Special Marine Warning | HGX | 106 min | |
| Jul 7, 10:17 PM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 3 hr |
| Jul 7, 10:42 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jul 7, 11:14 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 3 hr |
| Jul 8, 12:38 AM CDT | Special Marine Warning | HGX | 97 min | |
| Jul 8, 8:28 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 13 hr |
| Jul 8, 2:44 PM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 2 hr |
| Jul 8, 4:19 PM CDT | Special Marine Warning | HGX | 26 min | |
| Jul 8, 4:35 PM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 115 min |
| Jul 8, 4:37 PM CDT | Special Marine Warning | HGX | 53 min | |
| Jul 8, 5:38 PM CDT | Areal Flood Advisory | HGX | Jackson, Wharton | 52 min |
| Jul 8, 6:24 PM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 3 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.